Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at May 29, 2021, 6:39 PM MDT for Goshen County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 6:39 PM MDT (00:39 UTC)
- Expired
- May 29, 2021, 7:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS85 KCYS 300039 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 639 PM MDT Sat May 29 2021 WYZ108-300115- Goshen County WY- 639 PM MDT Sat May 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GOSHEN COUNTY UNTIL 715 PM MDT... At 638 PM MDT, Doppler radar was tracking a strong thunderstorm near Lingle, or near Torrington, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Goshen County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4211 10429 4217 10431 4224 10409 4212 10406 TIME...MOT...LOC 0038Z 254DEG 10KT 4216 10423 $$ Jamski
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at May 29, 5:45 PM MDT, 54 minutes earlier.
Area forecast discussion, May 29, 5:45 PM MDT, 54 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 545 PM MDT Sat May 29 2021 .SHORT TERM...(This evening through early Monday morning) Issued at 320 PM MDT Sat May 29 2021 Current observations and KCYS radar loop shows showers and thunderstorms developing along the I-80 corridor early this afternoon. Surface obs show decent amount of boundary layer moisture along and east of the Laramie Range with some of this moist air starting to spill into the Laramie Valley with dewpoints in Laramie increasing from the upper teens this morning to the low 40s at this hour. This wind shift/moisture gradient boundary will result in increasing llvl convergence as it continues to drift west into western Albany county and eastern Carbon county through this evening. This feature will aid in shower and thunderstorm developing through the evening hours. Expect the overall focus for showers and thunderstorms to shift north through late this evening with nocturnal convection looking likely tonight, mainly north of I-80. Small hail, frequent lightning, and brief heavy rainfall appear to be the primary concerns tonight. Further south, another round of fog or low clouds is likely after midnight tonight and into Sunday morning. Chilly late May day expected on Sunday with low clouds and some fog possible throughout the day, especially across southeast Wyoming. Temperatures will struggle to increase due to 700mb temperatures near zero degrees and persistent rain shower activity/thunder shower activity. With some WAA aloft, llvl instability, and llvl convergence, should be enough instability and forcing to produce numerous rain showers, heavy at times, along most of the I-80 corridor northwards towards the North Platte River valley. Could see some decent rainfall amounts as high res models are indicating moderate to heavy rainfall at times. With some colder air aloft, can not rule out the possibility of snowfall above 9500 feet with light accumulations for the higher peaks and the Snowy Range mountains. For now, included 1 to 3 inches of snowfall by Sunday night. Memorial Day looks a little better than it did 48 hours ago since the southern portion of the system is trending further south into Mexico. Some drier air may push into the area enough to limit shower activity, with highs 5 to 10 degrees higher compared to Sunday. However, it should remain below normal across far southeast Wyoming and the southern Nebraska panhandle with highs struggling to reach 60 degrees in the afternoon. .LONG TERM...(Sunday through Friday) Issued at 320 AM MDT Sat May 29 2021 A cool & unsettled start to the extended forecast period w/ medium range deterministic models in agreement with upper-level troughing encompassing much of the central CONUS. A few showers & storms are a good bet in this pattern, but coverage is uncertain w/ potential for mid-level drying with the majority of the energy tracking just south of the CWA. Large-scale ridging aloft should return by mid & late in the week, supporting widespread highs in the 80s as 700 mb temperatures range from 10-16 deg C. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 537 PM MDT Sat May 29 2021 Thunderstorms that developed between KCYS and KLAR earlier this afternoon have since weakened, however scattered rain showers continue headed into this evening near the WY/CO border. Hi-Res model guidance suggests additional storm development into the evening and overnight, especially over portions of the NE Panhandle near KBFF. Additionally, widespread IFR conditions are expected to develop tonight for area terminals with low ceilings and reduced visibility with moist easterly flow east of the Laramie Range. Conditions will slowly improve to MVFR levels Sunday, but still expecting rainfall to continue across the area. && .FIRE WEATHER... Issued at 122 PM MDT Sat May 29 2021 Incoming waves of mositure this weekend into Tuesday morning continue to lower fire weather concerns while minimum relative humidity values trend above 25 for the Nebraska Panhandle but areas of Converse county and Carbon trend in the lower teens. Fuels aren't considered ready due to the green up but Carbon and Converse counties would be an area of concern due to gusty winds from 20-25 MPH and minimum relative humidity values trending in the upper 10s to lower 20s. The Haines Index has lowered but still is trending 5 on Sunday morning and Wednesday morning. Additionally mid next week, dry conditions are possible but southeastern Wyoming and the western Nebraska Panhandle areas are not meeting Red Flag conditions at this time. The 8-14 outlook suggests we will continue below-normal precipitation for southeastern Wyoming. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...CLH AVIATION...MB FIRE WEATHER...AW
Hazardous weather outlook, May 29, 1:18 PM MDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 118 PM MDT Sat May 29 2021 WYZ106-110-115>119-301330- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 118 PM MDT Sat May 29 2021 This hazardous weather outlook is for far southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to widely scattered thunderstorms are expected this afternoon through this evening. A few thunderstorms may become strong to marginally severe with one half inch to one inch diameter hail possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chance for fog in the early morning hours, then a chance for showers and scattered thunderstorms through the weekend into early next week. Severe weather is not expected. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-301330- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 118 PM MDT Sat May 29 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to widely scattered thunderstorms are possible this afternoon through the overnight hours. Thunderstorms are not expected to become severe. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chance for patchy fog in the early morning hours, then a chance for showers and scattered thunderstorms through the weekend into early next week. Severe weather is not expected. .Spotter information statement... Spotter activation will not be needed. WYZ103>105-109-111>114-301330- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- 118 PM MDT Sat May 29 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated thunderstorms are possible this afternoon and this evening .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Slightly cooler air aloft will move into the region Sunday and Sunday night with snow levels lowering to 9500 feet. There is some potential for 1 to 3 inches of snow across the higher peaks, mainly above 10,000 feet by late Sunday. There is a minimal to low potential for some flooding in and around the burn scars across the area Sunday due to locally moderate to heavy rainfall. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, May 29, 2:06 PM MDT, 4 hours 33 minutes before
Special Weather Statement National Weather Service Cheyenne WY 206 PM MDT Sat May 29 2021 WYZ117-118-292030- Central Laramie County WY-South Laramie Range Foothills WY- 206 PM MDT Sat May 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 230 PM MDT... At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near Warren AFB, or 8 miles west of Cheyenne, moving southeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Warren AFB. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 9. Interstate 80 in Wyoming between mile markers 346 and 359. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4112 10513 4123 10494 4100 10476 4100 10504 TIME...MOT...LOC 2006Z 318DEG 26KT 4111 10496 Wilkinson
Local storm report, May 29, 3:07 PM MDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
307 PM MDT SAT MAY 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 8 SW CHEYENNE 41.06N 104.90W
05/29/2021 M1.00 INCH LARAMIE WY NWS EMPLOYEE
ALONG INTERSTATE 25 NEAR TERRY RANGE ROAD.
0236 PM HAIL 8 SSW CHEYENNE 41.04N 104.85W
05/29/2021 M1.00 INCH LARAMIE WY PUBLIC
SOCIAL MEDIA REPORT.
&&Special weather statement, May 29, 5:55 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Cheyenne WY 555 PM MDT Sat May 29 2021 WYZ106>108-300030- East Platte County WY- Central Laramie Range and Southwest Platte County WY- Goshen County WY- 555 PM MDT Sat May 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 630 PM MDT... At 555 PM MDT, Doppler radar was tracking a strong thunderstorm over Slater, or 14 miles southeast of Wheatland, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Goshen and southeastern Platte Counties. This includes Interstate 25 in Wyoming between mile markers 60 and 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4181 10490 4190 10492 4195 10459 4180 10455 TIME...MOT...LOC 2355Z 264DEG 20KT 4186 10485 Jamski
Special weather statement, May 29, 6:02 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Cheyenne WY 602 PM MDT Sat May 29 2021 WYZ108-300045- Goshen County WY- 602 PM MDT Sat May 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN COUNTY UNTIL 645 PM MDT... At 602 PM MDT, Doppler radar was tracking a strong thunderstorm just south of Lingle, or 8 miles west of Torrington, moving east at 5 to 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Torrington around 645 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4207 10439 4214 10439 4219 10417 4205 10416 TIME...MOT...LOC 0002Z 264DEG 6KT 4210 10433 Jamski
Special weather statement, May 29, 6:17 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Cheyenne WY 617 PM MDT Sat May 29 2021 WYZ107-108-300100- East Platte County WY-Goshen County WY- 617 PM MDT Sat May 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 700 PM MDT... At 617 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Slater, or 12 miles southeast of Wheatland, moving east at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Goshen and east central Platte Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4192 10480 4199 10482 4205 10461 4196 10458 TIME...MOT...LOC 0017Z 254DEG 9KT 4196 10474 Jamski
Special weather statement, May 29, 6:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 639 PM MDT Sat May 29 2021 WYZ108-300115- Goshen County WY- 639 PM MDT Sat May 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GOSHEN COUNTY UNTIL 715 PM MDT... At 638 PM MDT, Doppler radar was tracking a strong thunderstorm near Lingle, or near Torrington, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Goshen County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4211 10429 4217 10431 4224 10409 4212 10406 TIME...MOT...LOC 0038Z 254DEG 10KT 4216 10423 Jamski
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:02 PM MDT | Special Weather Statement | CYS | Goshen | 43 min |
| May 29, 6:17 PM MDT | Special Weather Statement | CYS | Platte | 43 min |
| May 29, 6:46 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 29 min |
| May 29, 7:18 PM MDT | Special Weather Statement | CYS | Sioux | 42 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.